MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION STENTS I-CAST; ILIAC COVERED STENT, ARTERIAL
Model Number 42722
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Distributor rep states: during an aneurysm repair procedure while advancing the balloon over the wire through a fenestration in the graft.The balloon got caught and would not pass through the fenestration.When they removed it, the icast stent had dislodged from the balloon.Nobody realized this until the balloon was removed from the system.The stent was floating around in the aa.They snared the stent and removed it from the patient.The procedure was successfully completed with another device of the same type.A day later it was confirmed that the patient was doing great.The rep confirmed that the balloon was never inflated.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected information: section d2b - procode.Additional information: section d10.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation summary: distributor rep states: during an aneurysm repair procedure while advancing the balloon over the wire through a fenestration in the graft.The balloon got caught and would not pass through the fenestration.When they removed it, the icast stent had dislodged from the balloon.Nobody realized this until the balloon was removed from the system.The stent was floating around in the aa.They snared the stent and removed it from the patient.The procedure was successfully completed with another device of the same type.A day later it was confirmed that the patient was doing great.The rep confirmed that the balloon was never inflated.Additional information provided through gfe indicate the procedure was a 4 vessel fevar procedure and the target was the celiac artery.The introducer sheath used in the case was a medtronic steerable tour guide sheath.The angle going into the celiac artery off the aorta was a 90 to 70 degree angle.The returned device was evaluated, and the stent was no longer on the balloon and was in very poor condition as it had been snared and removed from the aorta.The balloon of the catheter had a very large curve to it from navigating to the celiac artery.The bend is indicative of a device that was attempted to navigate an acute angle such as the angle associated with the celiac artery.This is in line with the detail provided that the ¿angle going into the celiac artery off the aorta was a 90 to 70 degree angle¿.Atrium medical corp.Has not tested or evaluated the icast covered stent for use in the celiac artery.The surface of the balloon shows that the impressions of the stent frame are very clear.These impressions of the stent frame are indicative of a properly crimped stent from manufacturing.To ensure there was no other damage, the catheter was prepped per the instruction for use and the balloon pressurized to the rated burst pressure of 12 atm as indicated on the product label.The balloon opened without issue and the entire catheter showed no signs of leakage.As the procedure had been a 4 vessel fevar procedure there is a possibility that the fenestration ring of the endograft was not properly aligned with the celiac artery in this case.There is also the possibility that the sheath in the case kinked or was at such an angle and further attempts to put the stent through the fenestration ring were met with a large amount of resistance.In either scenario it is clear the stent was outside the distal end of the tour guide introducer sheath.If the stent was attempted to be withdrawn back through the sheath it is likely the stent caught the end of the tip of the introducer sheath, pushing the undeployed stent off of the balloon.As it was stated in the correspondence: "when they removed it, the icast stent had dislodged from the balloon.Nobody realized this until the balloon was removed from the system.The stent was floating around in the aa." this detail does indicate that the undeployed stent was attempted to be removed back through the introducer sheath.If fluoroscopic images were provided this may have been able to be confirmed.Images were requested but not provided.Based on the complaint details and returned device evaluation there is no evidence to suggest that the icast covered stent was the cause of the complaint.Being that the device could not pass through the fenestration and into the celiac artery suggests that the fenestration ring of the endograft may not have been properly aligned with the target vessel.As the device was likely removed back through the sheath against the instructions for use the complaint root cause is related to the operational context of the procedure related to operator error in this case.There is no evidence that the manufacture of the device is related to the inability of the catheter to access the celiac artery.The review of the device history records shows that this lot of icast covered stent catheters passed all quality inspection including the insertion of the catheter through the appropriately sized (7fr) introducer sheath without stent movement.A recurring lot number query was conducted and there has been no other complaints associated with this lot of stent delivery systems (l/n 505105).A review of the complaint trending did not identify any excursions for the reported defect.Based on the information provided in the complaint, there is no evidence to conclude that the device was faulty or manufactured improperly.Based on the investigation, the root cause is operational context as the target was the celiac artery in conjunction with a fenestrated aortic endograft.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key19942864
Report Number3011175548-2024-00207
Device Sequence Number7414148
Product Code PRL
UDI-Device Identifier00650862427226
UDI-Public(01)00650862427226(17)270110(21)505105000
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42722
Device Catalogue Number42722
Device Lot Number505105
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer08/12/2024
08/29/2024
09/30/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/12/2024
08/30/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.5FR MEDTRONIC TOURGUIDE; MEDTRONIC STEERABLE TOURGUIDE SHEATH
Patient Age81 YR
Patient SexMale